Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

History of Non-Hodgkins Lymphoma. Thyroid dysfunction. Why hair is graying?

My husband is 47 yo with history of Non- Hodgkins Lymphoma . He has been in remission for 12 years but a few years ago they started treating him with Levothyroxin. They said his thyroid dysfunction was a long term side effect of the cancer treatment. His dosage was recently increased. Shortly afterward, he suddenly developed several patches of white hair on the back of his head. The rest of his hair had already started to gray but it was a normal graying pattern that started at temples and spread slowly. Can you give us any ideas as to why the dark hair on the back of his head would suddenly begin to turn white in patches? Should he see his doctor?
Asked On : Sat, 25 Aug 2012
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dermatologist 's  Response
Dec 2013
Hair pigmentation is because of the cells known as melanocytes. These continuously produce color to give its appearance. If any body have any type of stress which hampers the melanocyte activity then it can lead to greying of hair. In yours it is a temporary condition and resole once the treatment for Non- Hodgkins Lymphoma is over.
Answered: Wed, 25 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor